IDEAS home Printed from https://ideas.repec.org/a/eee/ecolet/v115y2012i2p229-231.html
   My bibliography  Save this article

A comment on ‘Is the spurious regression problem spurious?’

Author

Listed:
  • Martínez-Rivera, Berenice
  • Ventosa-Santaulària, Daniel

Abstract

McCallum (2010) presented evidence that the spurious regression problem can be solved by standard means. We show using finite-sample evidence that the spurious regression problem cannot always be fixed using standard autocorrelation correction procedures and remains, therefore, a not-so-spurious problem.

Suggested Citation

  • Martínez-Rivera, Berenice & Ventosa-Santaulària, Daniel, 2012. "A comment on ‘Is the spurious regression problem spurious?’," Economics Letters, Elsevier, vol. 115(2), pages 229-231.
  • Handle: RePEc:eee:ecolet:v:115:y:2012:i:2:p:229-231 DOI: 10.1016/j.econlet.2011.12.044
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0165176511005672
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. McCallum, Bennett T., 2010. "Is the spurious regression problem spurious?," Economics Letters, Elsevier, vol. 107(3), pages 321-323, June.
    2. Davidson, Russell & MacKinnon, James G., 1993. "Estimation and Inference in Econometrics," OUP Catalogue, Oxford University Press, number 9780195060119.
    3. Phillips, P.C.B., 1986. "Understanding spurious regressions in econometrics," Journal of Econometrics, Elsevier, vol. 33(3), pages 311-340, December.
    4. Granger, C. W. J. & Newbold, P., 1974. "Spurious regressions in econometrics," Journal of Econometrics, Elsevier, vol. 2(2), pages 111-120, July.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Jin, Hao & Zhang, Jinsuo & Zhang, Si & Yu, Cong, 2013. "The spurious regression of AR(p) infinite-variance sequence in the presence of structural breaks," Computational Statistics & Data Analysis, Elsevier, vol. 67(C), pages 25-40.
    2. Daniel Ventosa-Santaulària & J. Eduardo Vera-Valdés & Alejandra I. Martínez-Olmos, 2016. "A comment on ‘resolving spurious regressions and serially correlated errors’," Empirical Economics, Springer, vol. 51(3), pages 1289-1298, November.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:115:y:2012:i:2:p:229-231. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/locate/ecolet .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.